Hi! Newbie here and I would like some advice. I started my birth control pills, loestrin24fe, in february of this year and I’ve had no extreme side effects. My periods are 2 or 3 days long now and occur sometime between the 15th and the 18th of the month. I recently finished my April period. Three days ago, though, I started bleeding again. The blood looked and smelled like the blood I omit when ovulating, but my ovulation blood never lasts this long. It also has a tint of red whereas my ovulation blood is purely brown. Any ideas as to what could be going on? It isn’t so much blood that it’s like a period, but it’s been bleeding for a while.

Tagged with →  

One Response to question about bleeding while on bc

  1. AniSmall says:

    That sounds like it might be breakthrough bleeding (bleeding or spotting that occurs while you’re taking your active pills rather than the placebos), which is a fairly common side effect of hormonal birth control. You’re nearing the end of the three-month window that most health care professionals advise hormonal birth control users to give themselves to adjust to the hormones, so it could be that your body is just reacting to the still-fairly-new medication and that things will settle down eventually.

    I would say to continue taking your pills as normal and see what happens. Ideally, this will subside and you’ll be back to normal. If it doesn’t after another month or so, you might want to talk with your health care provider about trying out a different type of pill that may work better with your body.

    Hope that helps! Also, just a quick maintainerly request — when you have a chance, could you edit your post to include a descriptive subject line? 🙂

Leave a Reply